| Model Number |
367925 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/22/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Common device name: bd vacutainer® sodium fluoride 15mg potassium oxalate 12 mg (fx) blood collection tubes.There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: pma / 510(k)#: k901449.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
Event or Problem Description
It was reported that after centrifugation with bd vacutainer® sodium fluoride 15mg potassium oxalate 12 mg (fx) blood collection tubes hemolysis occurred with 2 of 10 tubes drawn.There was no reported patient impact.The following information was provided by the initial reporter: it was reported that 2 tube hemolyzed after centrifuge.He is using the tube for lactic acid testing.He stated that he drew 10 tubes from a patient, and 2 of them were the fluoride tubed, and mentioned that he followed the proper order of draw, and did not shake the tubes.The 2 fluoride tubes had 2+ hemolysis, according to his hemolysis chart.I explained that the oxalate may cause hemolysis, but the 2 ml edta tube was not a good option for his testing.I explained that we had a white paper explaining that the oxalate may causes hemolysis, but that paper has been obsolete.
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos for evaluation.Therefore, retention samples of the incident lot were selected from bd inventory for evaluation and upon completion, no issues relating to hemolysis were observed.No difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.All analytes demonstrated clinically acceptable performance for all visual observations evaluated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is not confirmed for hemolysis.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h.10.
Event or Problem Description
It was reported that after centifugation with bd vacutainer® sodium fluoride 15mg potassium oxalate 12 mg (fx) blood collection tubes hemoloysis occurred with 2 of 10 tubes drawn.There was no reported patient impact.The following information was provided by the initial reporter: it was reported that 2 tube hemolyzed after centrifuge.He is using the tube for lactic acid testing.He stated that he drew 10 tubes from a patient, and 2 of them were the fluoride tubed, and mentined that he followed the proper order of draw, and did not shake the tubes.The 2 fluoride tubes had 2+ hemolysis, according to his hemolysis chart.I explained that the oxalate may cause hemolysis, but the 2 ml edta tube was not a good option for his testing.I explained that we had a white paper explaining that the oxalate may causes hemolysis, but that paper has been obsoleted.